Alert archive / West Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 13, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 6, 2008, 3:01 PM EDT for Monongalia County, Preston County, West Virginia. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2008, 3:01 PM EDT (19:01 UTC)
- Expired
- Jul 6, 2008, 4:41 PM EDT
- In force
- 100 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Monongalia County, WV, Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 129 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1062 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 061903
FFWPBZ
WVC061-077-062200-
/O.NEW.KPBZ.FF.W.0013.080706T1901Z-080706T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
301 PM EDT SUN JUL 6 2008
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PRESTON COUNTY IN NORTHERN WEST VIRGINIA...
EXTREME SOUTHEASTERN MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 600 PM EDT
* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NATIONAL WEATHER SERVICE DOPPLER RADAR IS INDICATING VERY HEAVY
RAIN FROM A THUNDERSTORM WAS REPORTED OVER THE WARNED AREA.
THE HEAVIEST RAIN HAS FALLEN OVER THE AREA OF DECKERS CREEK...
BRAINS CREEK...FIELDS CREEK AND LAUREL RUN. THESE AREAS AND MUCH
OF THE SOUTHERN HALF OF PRESTON COUNTY HAVE RECEIVED OVER 2 INCHES
OF RAIN THIS AFTERNOON. MORE RAINFALL IS LIKELY TO OCCUR DURING
THE AFTERNOON AND INTO THE EVENING HOURS.
LAT...LON 3933 7992 3944 7992 3957 7984 3962 7949
3923 7950
TIME...MOT...LOC 1901Z 180DEG 0KT 3943 7986
$$1 follow-up statement
000
WGUS71 KPBZ 062041
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
441 PM EDT SUN JUL 6 2008
WVC061-077-062051-
/O.CAN.KPBZ.FF.W.0013.000000T0000Z-080706T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRESTON WV-MONONGALIA WV-
441 PM EDT SUN JUL 6 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHEASTERN MONONGALIA COUNTY AND PRESTON COUNTY...
LAT...LON 3933 7992 3944 7992 3957 7984 3962 7949
3923 7950
TIME...MOT...LOC 2041Z 180DEG 0KT 3943 7986
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 10:18 AM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 6, 10:18 AM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1018 AM EDT SUN JUL 6 2008 .SYNOPSIS... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL CROSS THE OHIO VALLEY THIS AFTERNOON INTO MONDAY...BRINGING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE NEXT SYSTEM WILL AFFECT THE AREA TUESDAY THROUGH THURSDAY RESULTING IN CHANCES OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH TONIGHT/... MORNING UPDATE TO REMOVE FOG AND NUDGE TEMPERATURES UP A DEGREE WITH FEWER CLOUDS THIS MORNING. OTHERWISE PREVIOUS FORECAST UNCHANGED. AN UPPER TROUGH ACROSS THE WESTERN OH VALLEY WILL CONTINUE TO EASTWARD...MOVING INTO THE EASTERN OH VALLEY BY TONIGHT. WILL CONTINUE TO MENTION ISOLATED TO SCATTERED SHWRS/TSTMS TODAY ALONG THE TROUGH AXIS AND TO THE EAST ACROSS PA/WV/MD...WITH MAINLY DRY CONDITIONS ACROSS OH. ACTIVITY WILL DIMINISH TONIGHT AS THE ATMOSPHERE STABILIZES. NEAR NORMAL TEMPERATURES WILL PREVAIL. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... THE UPPER TROUGH WILL EXIT INTO THE MID ATLANTIC REGION BY MONDAY NIGHT. STILL EXPECT ISOLATED TO SCATTERED SHWRS/TSTMS EAST OF PITTSBURGH MONDAY AS THE TROUGH SLOWLY EXITS. DRY CONDITIONS WILL PREVAIL MONDAY NIGHT FOR ALL AREAS IN BETWEEN SYSTEMS. TEMPERATURES WILL RISE TO SLIGHTLY ABOVE NORMAL. && .LONG TERM /TUESDAY THROUGH SATURDAY/... THE NEXT SYSTEM WILL APPROACH THE REGION TUESDAY...WITH THE FRONTAL BAND LAYING UP ACROSS THE AREA TUESDAY NIGHT INTO THURSDAY. GIVEN MODEL TIMING DIFFERENCES...WILL KEEP POPS IN THE CHANCE CATEGORY FOR NOW THROUGH THURSDAY. FLAT RIDGING IS PROGGED TO BUILD ACROSS THE AREA FRIDAY INTO SATURDAY FOR DRY AND SEASONABLY WARM CONDITIONS. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... A MID LEVEL TROUGH OF LOW PRESSURE WILL REMAIN OVER THE REGION THROUGH TUESDAY...KEEPING UNSETTLED WEATHER ACROSS AREA TERMINALS. A LACK OF A BOUNDARY TO FOCUS CONVECTION WILL BE A LIMITING FACTOR. A COLD FRONT WILL THEN CROSS WEDNESDAY BRINGING THE POTENTIAL FOR MORE WIDESPREAD SHOWERS AND STORMS. HIGH PRESSURE WILL BUILD IN LATE THURSDAY. GENERALLY MVFR CONDITIONS IN FOG IS EXPECTED THIS MORNING...FOLLOWED BY GENERALLY VFR. WITH DIURNAL HEATING THIS AFTERNOON...THERE WILL BE A FEW HOUR PERIOD WITH SCATTERED STORMS...AROUND 20Z....WITH MVFR POSSIBLE. THIS TREND WILL CONTINUE FOR SUNDAY NIGHT THROUGH TUESDAY...WITH IFR POSSIBLE IN AND NEAR STORMS. GENERALLY VFR IS EXPECTED FOR THURSDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 6, 3:04 AM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 304 AM EDT SUN JUL 6 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-071000- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 304 AM EDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 1:56 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 156 PM EDT SUN JUL 6 2008 WVZ022-023-061900- MONONGALIA WV-PRESTON WV- 156 PM EDT SUN JUL 6 2008 ...THUNDERSTORMS WITH VERY HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTIES...PRESTON AND MONONGALIA... AT 151 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES SOUTHEAST OF TUNNELTON...MOVING NORTHWEST AT 8 MPH. THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL WITH PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALBRIGHT...AMBLERSBURG...ANDERSON...ARTHURDALE...ATLANTIC... AUSTEN...BEECH RUN...BIRDS CREEK...BLASER...BORGMAN...BRETZ... BROWNS CHAPEL...BROWNS MILL...BRUCETON MILLS AND BUCKHORN KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 6, 2:30 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 230 PM EDT SUN JUL 6 2008 WVZ022-023-061930- MONONGALIA WV-PRESTON WV- 230 PM EDT SUN JUL 6 2008 ...STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...PRESTON AND MONONGALIA... AT 225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES WEST OF MASONTOWN...MOVING NORTH AT 13 MPH. THESE STORMS WILL CONTAIN VERY HEAVY DOWNPOURS WHICH WILL CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. THE STORMS MAY ALSO CONTAIN SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... MORGANTOWN...ARTHURDALE...BRETZ...BROOKHAVEN...BROWNS CHAPEL...BROWNS MILL... BULL RUN...BURK...CASCADE...CLINTON FURNACE...DELLSLOW... GLADESVILLE...GREER...GUM SPRING...HERRING AND HOG EYE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:35 PM EDT | Flash Flood Warning | PBZ | Monongalia | 3 hr |
| Jul 6, 3:20 PM EDT | Flash Flood Warning | PBZ | Marion | 94 min |
| Jul 6, 4:50 PM EDT | Flash Flood Warning | PBZ | Marshall | 94 min |
Nearby
Flash Flood Warnings in West Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.